MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN CAN BONE SCREW 6.5MMX40MM; BONE SCREWS AND PINS : SCREWS

DEPUY ORTHOPAEDICS INC US PINN CAN BONE SCREW 6.5MMX40MM; BONE SCREWS AND PINS : SCREWS
Model Number 1217-40-500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Foreign Body Reaction (1868); Bone Fracture(s) (1870); Muscular Rigidity (1968); Pain (1994); Pocket Erosion (2013); Loss of Range of Motion (2032); Scar Tissue (2060); Synovitis (2094); Distress (2329); Discomfort (2330); Depression (2361); Osteolysis (2377); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 03/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Initial reporter occupation: lawyer.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the surgeon requested poly liner for revision of pinnacle metal on metal liner and stem replacement in anticipation of loosening due to increase ion levels.Tissues appeared normal color and stem well fixed from point of view throughout procedure.No surgical delay.Doi: (b)(6) 2009.Dor: (b)(6) 2021.Unknown affected side.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Medical records were received and stated that the patient was revised on (b)(6) 2023, due to a failed left total hip arthroplasty with metal open metal bearing and metallosis.Surgical notes reported increasing hip pain with evidence of periprosthetic osteolysis.There was a fracture at the junction of the superior pubic ramus and anterior aspect of the acetabulum.The operative noted acetabular component was extracted and two screws remain solidly left in place.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6 clinical code: unspecified tissue injury (e2015) reported in the previous medwatch was used to capture bone injury and soft tissue injury.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
After a review of the medical records, the patient was revised to address metallosis with soft tissue reaction, hip pain, periprosthetic osteolysis, a large fluid collection and fracture of at the junction of the superior pubic ramus and anterior aspect of the acetabulum, local soft tissue reaction with osteolysis.Operative note reported that there was some evidence of deep tissue erosion in the anterior aspect of the gluteus medius, but the bulk of the hip abductor remained firmly attached to the trochanter and reactive synovial tissue was serially excised.Encountered brown fluid this was obtained was taken for culture and gram stain.There was a large amount of clay like brown material under the base of the trunnion similar to that encountered in the surrounding synovial tissues and this was removed.Clinical visit on (b)(6) 2020 reported large left hip joint effusion, previous tear and atrophy of the gluteus minimus, chronic moderate tendinopathy of the proximal left common hamstring tendons without disruption, popping noise, stiffness, weakness, decrease rom, swelling, difficulty with mobility, activity limitation, discomfort and depression.There was some evulsion involving iliopsoas attachment, osteolysis in the acetabular component, affected side: left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6 clinical symptoms code: swelling/edema (e2338) used to capture swelling and edema and unspecified tissue injury (e2015) used to capture soft tissue injury and bone injury.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINN CAN BONE SCREW 6.5MMX40MM
Common Device Name
BONE SCREWS AND PINS : SCREWS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16495996
Report Number1818910-2023-05216
Device Sequence Number20485801
Product Code LPH
UDI-Device Identifier10603295010395
UDI-Public10603295010395
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K983014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1217-40-500
Device Catalogue Number121740500
Device Lot NumberZ81GN4000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer03/23/2023
04/15/2023
05/15/2023
05/22/2023
10/03/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date03/24/2023
04/21/2023
05/15/2023
06/01/2023
10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12/14 ARTICUL 40MM M SPEC+1.5.; APEX HOLE ELIM POSITIVE STOP.; PINN CAN BONE SCREW 6.5MMX25MM.; PINN CAN BONE SCREW 6.5MMX40MM.; PINN SECTOR W/GRIPTION 56MM.; PINNACLE MTL INS NEUT40IDX56OD.; TRI-LOCK BPS SZ 3 HI OFFSET.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite